MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; MEGA SUTURECUT ND

INTUITIVE SURGICAL, INC ENDOWRIST; MEGA SUTURECUT ND
Model Number 470309-14
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the mega suture cut needle driver instrument involved with this complaint and completed the device evaluation.Failure analysis (fa) concluded that the reported failure was confirmed/replicated; "end has slipped off and is lodged on the side of the shaft." the instrument was found to have the main tube broken.No material was found missing.This failure is most commonly caused by mishandling/misuse.
 
Event or Problem Description
It was reported that after a da vinci-assisted surgical procedure, end of a mega suture cut needle driver instrument had slipped off and was lodged on the side of the instrument shaft.The procedure was completed with no reported injury.On (b)(6) 2020, intuitive surgical, inc.(isi) obtained the following additional information regarding the reported event: after a da vinci-assisted surgical procedure, it was observed that the tip/end of a mega suture cut needle driver instrument had slipped and had become lodged on the side of the shaft.There was no report of fragment fall into the patient or any other additional piece slipping.It was unknown if the instrument was even used during this procedure.The procedure completed robotically with no reported injury.

Brand Name
ENDOWRIST
Common Device Name
MEGA SUTURECUT ND
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16883427
Report Number2955842-2023-12755
Device Sequence Number5822195
Product Code NAY
UDI-Device Identifier00886874112434
UDI-Public(01)00886874112434(10)N11190701
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470309-14
Device Catalogue Number470309
Device Lot NumberN11190701 0224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2020
Initial Report FDA Received Date05/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown